Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2011, 4:33 PM EDT for Sumter County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 15, 2011, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Atlanta, GA
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WWUS82 KFFC 152033
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT FRI JUL 15 2011
GAZ104-152130-
433 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINS...MOVING NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO
3 INCHES...ARE OCCURRING ACROSS SUMTER COUNTY...INCLUDING AREAS
AROUND SUMTER...MADDOX...HUNTINGTON...CROXTON CROSSROADS...NEW
ERA...AMERICUS...PLAINS...SHILOH...CONCORD AND FRIENDSHIP. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3197 8445 3214 8443 3216 8443 3216 8419
3223 8418 3223 8414 3219 8413 3219 8405
3209 8398 3205 8398 3202 8395 3192 8392
3192 8434 3187 8434
TIME...MOT...LOC 2031Z 142DEG 10KT 3204 8436
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:34 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 15, 3:34 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT FRI JUL 15 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... WEDGE FULLY ENTRENCHED ACROSS THE CWA TODAY...WITH LITTLE IMPROVEMENT IN DEGRADED CONDITIONS. AS A RESULT OF THIS WEDGE... ATMOSPHERIC INSTABILITY REMAINS LOW...PRODUCING SCATTERED TO NUMEROUS SHOWERS. ISOLATED THUNDERSTORMS SHOULD BE GENERALLY LIMITED TO CENTRAL AND SOUTH GEORGIA RESULTING FROM THE COMBINATION OF WEAK LOW PRESSURE ALOFT AND A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHWEST GEORGIA. WEEKEND RAINFALL TOTALS ACROSS THE SOUTHERN CWA ARE EXPECTED TO RANGE FROM 2-3 INCHES...WITH AREAS OF HEAVY RAIN PRESENTING LOCAL FLOODING THREATS. AS OF NOW...FFG SUGGESTS THIS AREA CAN HANDLE 3-4 INCHES OVER THE SHORT TERM PERIOD...BUT WITH PROLONGED PRECIP ACTIVITY TODAY AND THE LAST FEW DAYS...THIS AREA WILL HAVE TO BE CLOSELY MONITORED. HAVE FOCUSED HIGHER POPS ACROSS THIS AREA...WITH GENERALLY LIKELY POPS THROUGH SATURDAY. MODELS SUGGESTING DRYING TREND INTO SUNDAY...AS UPPER LEVEL RIDGE MAKES SLIGHT MOVE EASTWARD TO ENCOMPASS THE SOUTHEAST...AND EAST WINDS FUNNEL BEST MOISTURE SOUTH OF THE CWA. FOR NOW...HAVE CONTINUED WITH SLIGHT CHANCE POPS SUNDAY ACROSS MUCH OF THE CWA...EXCEPT FOR CHANCE POPS ALONG THE FAR SOUTHERN CWA. WARMLY WELCOMING THE COOLER TEMPERATURES...AND HAVE TENDED TOWARDS THE SLIGHTLY WARMER LOW TEMPERATURE GUIDANCE AND SLIGHTLY COOLER MET FOR HIGHS TO ACCOUNT FOR CLOUD COVER AND SHOWER ACTIVITY. .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE REMAINS IN PLACE THROUGH MUCH OF THE LONG TERM...KEEPING POPS LOW. A FEW DISTURBANCES MOVE INTO THE CAROLINAS BY MID WEEK...COMING CLOSE TO THE CWA...SO HAVE CONTINUED WITH THE SLIGHT CHANCE TO CHANCE POPS FOR THE PERIOD. OVERALL WARMING TREND EXPECTED WITH THE PERSISTENT RIDGE...AND BY TUESDAY...WE SHOULD BE WELL INTO THE 90S ONCE AGAIN. && .HYDROLOGY... MODELS SUGGEST RAINFALL TOTALS TODAY THROUGH THE WEEKEND COULD EASILY REACH THE 2 INCH MARK ACROSS THE SOUTHERN CWA...AND WITH SOME AREAS SEEING 2-3 INCHES. FOR NOW...LATEST FLASH FLOOD GUIDANCE SUGGESTS THAT OVER THIS PERIOD THIS AREA CAN HANDLE 3-4 INCHES OF RAIN. EVEN SO...AREAS OF HEAVY RAIN CAN STILL PRESENT LOCALIZED FLOODING THREATS. WITH THE PROLONGED PRECIP ACTIVITY ALREADY SEEN THIS WEEK ACROSS THAT SAME AREA...WILL HAVE TO CONTINUE TO MONITOR CONDITIONS FOR FLOODING POTENTIAL. && .AVIATION... 18Z UPDATE... FRONTAL BOUNDARY ACROSS CENTRAL PART OF THE STATE AND SHOWERS ARE MAINLY CONFINED TO THAT AREA. BEST CHANCES FOR SHRA REMAIN ACROSS CENTRAL GEORGIA. THESE WILL DRIFT NORTHWESTWARD THROUGH THE DAY. MEDIUM CONFIDENCE AT ATL SITES AND LOW TO MEDIUM CONFIDENCE AT AHN ON PRECIP OCCURRING. CANNOT RULE OUT A TS AT CSG OR MCN BUT TOO LOW TO PUT IN TAF. WITH WEDGE SET UP WILL SEE IFR/MVFR CIGS CONTINUE THROUGH THE TAF PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS...VSBYS AND PRECIP. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 82 69 88 / 40 40 20 20 ATLANTA 71 81 70 86 / 40 50 20 20 BLAIRSVILLE 64 80 65 85 / 40 40 20 30 CARTERSVILLE 70 80 69 87 / 40 50 20 20 COLUMBUS 73 83 71 88 / 60 70 30 30 GAINESVILLE 68 80 69 86 / 40 40 20 20 MACON 73 82 70 89 / 50 60 30 20 ROME 70 83 70 88 / 40 50 20 20 PEACHTREE CITY 71 80 68 87 / 50 60 20 20 VIDALIA 73 84 72 88 / 60 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/11
Hazardous weather outlook, Jul 15, 11:20 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT FRI JUL 15 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. .SYNOPSIS... HIGH PRESSURE DOMINATED THE EASTERN U.S. COAST TODAY AND A WEDGE HAS SET UP ACROSS NORTH GEORGIA. IN ADDITION...A STATIONARY FRONT WAS DRAPED ACROSS PORTIONS OF SOUTH AND WEST CENTRAL GEORGIA THIS MORNING AND WILL REMAIN BASICALLY STATIONARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WITH THE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION WITH ANY THUNDERSTORMS THAT DEVELOP...FREQUENT LIGHTNING AND STRONG WINDS WILL BE POSSIBLE. .DISCUSSION... INSTABILITY WILL BE MODERATE AT BEST TODAY OVER NORTH AND CENTRAL GEORGIA AS COOLER EASTERLY FLOW DOMINATES IN THE LOWER LEVELS WITH A WEDGE SET UP ACROSS THE NORTHERN HALF OF THE STATE. THIS HAS LIMITED CAPE WITH VALUES EXPECTED TO BE 1000 OR LESS ACROSS NORTH GEORGIA AND AROUND 1000 TO 1500 ACROSS CENTRAL GEORGIA. HOWEVER...WITH PRECIPITABLE WATER AROUND 2 TO 2.25 INCHES...LOCALLY HEAVY RAINFALL IS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:15 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011
GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324Special weather statement, Jul 15, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT FRI JUL 15 2011
GAZ104-152130-
433 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINS...MOVING NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO
3 INCHES...ARE OCCURRING ACROSS SUMTER COUNTY...INCLUDING AREAS
AROUND SUMTER...MADDOX...HUNTINGTON...CROXTON CROSSROADS...NEW
ERA...AMERICUS...PLAINS...SHILOH...CONCORD AND FRIENDSHIP. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3197 8445 3214 8443 3216 8443 3216 8419
3223 8418 3223 8414 3219 8413 3219 8405
3209 8398 3205 8398 3202 8395 3192 8392
3192 8434 3187 8434
TIME...MOT...LOC 2031Z 142DEG 10KT 3204 8436The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Jul 14, 8:20 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Jasper, Putnam | 40 min |
| Jul 14, 8:30 PM EDT | Special Weather Statement | FFC | Carroll | 45 min |
| Jul 14, 8:40 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| Jul 14, 9:15 PM EDT | Special Weather Statement | FFC | Jasper | 45 min |
| Jul 14, 9:17 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 15, 2:15 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 60 min |
| Jul 15, 6:32 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 28 min |
| Jul 15, 7:14 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 46 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.